MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112950
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Disability (2371)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided we are unable to determine to what extent, if any, the bard device may have caused or contributed to the events as alleged.As report the patient is experiencing pain in the bilateral area however at this time the pain has not been assessed by a medical professional, as such the cause is unknown.Note the date of implant is estimated based on the information provided.Should additional information be provided, a supplemental emdr will be submitted.This emdr represent perfix plug (device 3), additional emdrs were submitted to represent the other bard/davol devices.Remains implanted.
 
Event or Problem Description
It was reported that in 2007 the patient underwent a right inguinal hernia repair with placement of a perfix plug (device 1).As reported in 2008, the patient underwent an umbilical and left inguinal hernia repair with placement of one perfix plug (device 2) in the umbilical space and two perfix plugs (device 3 and 4) in the left inguinal space.It is reported that the patient developed an infection with drainage from the umbilical hernia repair site (device 2).As reported in 2013 the patient underwent explant of the umbilical mesh (device 2) due to the chronic infection which led to a fistula formation into the colon.During this procedure a bowel resection was performed to remove the fistula.As reported the pathology reports notes inflammation in the area of the explanted mesh (device 2).It is reported that the area has healed well with no signs of infection or recurrent hernia.The contact reports that the patient is experiencing pain in the bilateral inguinal repair sites (device 1, 3, 4) in which he has scheduled a visit with a surgeon to assess the pain.
 
Additional Manufacturer Narrative
Based on the information provided we are unable to determine to what extent, if any, the bard device may have caused or contributed to the events as alleged.As report the patient is experiencing pain in the bilateral area however at this time the pain has not been assessed by a medical professional, as such the cause is unknown.Note the date of implant is estimated based on the information provided.Addendum: this is an addendum to the initial emdr submitted in 14-may-2019.This supplemental emdr was submitted to report the date of implant provided in the legal form.Should additional information be provided, a supplemental emdr will be submitted.This emdr represent perfix plug (device #3).Additional emdrs were submitted to represent the bard/davol perfix plugs (devices #1, #2 and #4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Remains implanted.
 
Event or Problem Description
It was reported that in 2007 the patient underwent a right inguinal hernia repair with placement of a perfix plug (device 1).As reported in 2008, the patient underwent an umbilical and left inguinal hernia repair with placement of one perfix plug (device 2) in the umbilical space and two perfix plugs (device 3 and 4) in the left inguinal space.It is reported that the patient developed an infection with drainage from the umbilical hernia repair site (device 2).As reported in 2013 the patient underwent explant of the umbilical mesh (device 2) due to the chronic infection which led to a fistula formation into the colon.During this procedure a bowel resection was performed to remove the fistula.As reported the pathology reports notes inflammation in the area of the explanted mesh (device 2).It is reported that the area has healed well with no signs of infection or recurrent hernia.The contact reports that the patient is experiencing pain in the bilateral inguinal repair sites (device 1, 3, 4) in which he has scheduled a visit with a surgeon to assess the pain.Addendum per legal claim: attorney alleges per short form (see attached) that the patient underwent surgery for implant of unspecified bard/davol perfix plugs on (b)(6) 2007 and (b)(6) 2008.As reported, the patient is making a claim for an adverse patient outcome against the perfix plugs.Attorney also alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
Based on the information provided we are unable to determine to what extent, if any, the bard device may have caused or contributed to the events as alleged.As report the patient is experiencing pain in the bilateral area however at this time the pain has not been assessed by a medical professional, as such the cause is unknown.Note the date of implant is estimated based on the information provided.Addendum #1: this is an addendum to the initial emdr submitted in 14-may-2019.This supplemental emdr was submitted to report the date of implant provided in the legal form.Addendum #2: h11: this supplemental emdr is submitted to document additional information provided and to correct the implant date.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2008) is considered to be a best estimate.This supplemental emdr represent bard/davol perfix plug (device #4).Additional supplemental emdr's were submitted to represent the bard/davol perfix plug (device #1, #2 & #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that in 2007 the patient underwent a right inguinal hernia repair with placement of a perfix plug (device 1).As reported in 2008, the patient underwent an umbilical and left inguinal hernia repair with placement of one perfix plug (device 2) in the umbilical space and two perfix plugs (device 3 and 4) in the left inguinal space.It is reported that the patient developed an infection with drainage from the umbilical hernia repair site (device 2).As reported in 2013 the patient underwent explant of the umbilical mesh (device 2) due to the chronic infection which led to a fistula formation into the colon.During this procedure a bowel resection was performed to remove the fistula.As reported the pathology reports notes inflammation in the area of the explanted mesh (device 2).It is reported that the area has healed well with no signs of infection or recurrent hernia.The contact reports that the patient is experiencing pain in the bilateral inguinal repair sites (device 1, 3, 4) in which he has scheduled a visit with a surgeon to assess the pain.Addendum per additional information provided: (b)(6) 2007 - patient was diagnosed with right inguinal hernia thereby underwent open repair with the implant of perfix plug (device #1).Per op notes, "a perfix plug (device #1) was placed and sutured." (b)(6) 2008 - patient was diagnosed with umbilical hernia and left inguinal hernia thereby underwent open repair with the implant of perfix plug (device #2) for umbilical hernia and two perfix plug (device #3 & #4) for left inguinal hernia.Per op notes, "in the umbilical defect, a perfix plug (device #2) was placed and sutured.In the left inguinal hernia, two defects identified and perfix plug (device #3 & #4) was placed and sutured." (b)(6) 2013 - patient was diagnosed with infection, recurrent umbilical hernia thereby underwent open repair with removal of infected perfix plug (device #2), resection of two fistulous tracts.Per op notes, "the mesh (device #2) adherent to small bowel and caused bowel erosion resulting in two fistulous tracts was completely removed.".

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8607154
Report Number1213643-2019-03845
Device Sequence Number2340234
Product Code FTL
UDI-Device Identifier00801741016653
UDI-Public(01)00801741016653(17)130428(10)HUSC0842
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2013
Device Catalogue Number0112950
Device Lot NumberHUSC0842
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/26/2019
Supplement Date Received by Manufacturer03/25/2020
05/06/2025
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date04/03/2020
05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexMale